MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE60A
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Post-op bleeding.It was reported that the surgery was completed without any issue.However, after the surgery, the patient experienced hemoptysis in pacu.Gastroscope check found bleeding.Used clips to control bleeding.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2023.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: the reported tubular gastric bleeding event has been reported to the hospital as an adverse event in clinical practice, the update details were: the specific time of surgery was october 19, the surface of the stomach was intact, but the patient began to cough up blood after entering the resuscitation room, after gastroscopy, it was found that there was a large amount of bleeding in the inner wall.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: this is an analysis of three photos and one video submitted to ethicon endo-surgery for evaluation.During the visual analysis, the following was observed: the first and second photo shows tissue with slight bleeding and a surgical instrument on a screen.The third photo shows tissue with slight bleeding on a screen.The video shows tissue with slight bleeding and a surgical instrument.Also, it was observed that a transparent liquid was applied into the tissue.Based on the photos and the video the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: an evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karburg
475 calle c
guaynabo 
3035526892
MDR Report Key18169977
Report Number3005075853-2023-08566
Device Sequence Number15356368
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCE60A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown